Alert archive / Indiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 57, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2021, 2:47 PM CDT for Henderson County, Kentucky; Posey County, Vanderburgh County, Warrick County, Indiana. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2021, 2:47 PM CDT (19:47 UTC)
- Expired
- Jul 8, 2021, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Posey County, IN, Vanderburgh County, IN, Warrick County, IN, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:05 PM CDT | TSTM WND DMG | Evansville, IN | NUMEROUS REPORTS OF DAMAGE TO TREES AND POWER LINES. POWER OUTAGES REPORTED. |
| Jul 8, 3:09 PM CDT | TSTM WND DMG | 2 Se Darmstadt, IN | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
| Jul 8, 3:10 PM CDT | TSTM WND GST 63 | Darmstadt, IN | 2 TO 3 INCH DIAMETER BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316
WUUS53 KPAH 081947
SVRPAH
INC129-163-173-KYC101-082030-
/O.NEW.KPAH.SV.W.0057.210708T1947Z-210708T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
247 PM CDT Thu Jul 8 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southwestern Warrick County in southwestern Indiana...
Vanderburgh County in southwestern Indiana...
Northeastern Posey County in southwestern Indiana...
Northeastern Henderson County in northwestern Kentucky...
* Until 330 PM CDT.
* At 246 PM CDT, a severe thunderstorm was located over Blairsville,
or 9 miles northeast of Mount Vernon, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Law enforcement. A tree and power lines were down in the
New Harmony area.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Darmstadt and Kasson around 300 PM CDT.
Other locations in the path of this severe thunderstorm include
Melody Hill, Evansville, Newburgh, Chandler and Boonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 8715 3803 8716 3802 8715 3797 8723
3795 8723 3793 8727 3788 8727 3789 8730
3786 8731 3793 8786 3817 8784 3811 8714
TIME...MOT...LOC 1946Z 274DEG 31KT 3802 8776
HAIL...0.88IN
WIND...60MPH
$$
York1 follow-up statement
192
WWUS53 KPAH 082009
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
309 PM CDT Thu Jul 8 2021
INC129-082018-
/O.CAN.KPAH.SV.W.0057.000000T0000Z-210708T2030Z/
Posey IN-
309 PM CDT Thu Jul 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POSEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3803 8715 3803 8716 3802 8715 3797 8723
3795 8723 3793 8727 3788 8727 3789 8730
3786 8731 3791 8769 3815 8764 3811 8714
TIME...MOT...LOC 2008Z 274DEG 31KT 3801 8752
$$
INC163-173-KYC101-082030-
/O.CON.KPAH.SV.W.0057.000000T0000Z-210708T2030Z/
Warrick IN-Vanderburgh IN-Henderson KY-
309 PM CDT Thu Jul 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN WARRICK...VANDERBURGH AND NORTHEASTERN HENDERSON
COUNTIES...
At 308 PM CDT, a severe thunderstorm was located over Evansville,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newburgh, Chandler and Boonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 8715 3803 8716 3802 8715 3797 8723
3795 8723 3793 8727 3788 8727 3789 8730
3786 8731 3791 8769 3815 8764 3811 8714
TIME...MOT...LOC 2008Z 274DEG 31KT 3801 8752
HAIL...0.75IN
WIND...60MPH
$$
YorkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:40 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 8, 12:40 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1240 PM CDT Thu Jul 8 2021 .UPDATE... Issued at 1236 PM CDT Thu Jul 8 2021 for aviation section only. UPDATE Issued at 613 AM CDT Thu Jul 8 2021 Updated Aviation discussion for the 12z TAF issuance. && .SHORT TERM...(Today through Friday night) Issued at 232 AM CDT Thu Jul 8 2021 Surface observations, satellite, and radar all show a quiet mid- summer night across the PAH CWA. Winds are calm or light and variable, and the region is experiencing typical July warmth and mugginess. Very isolated showers have popped up over southern MO and south- central IL, but coverage and radar trends did not lend enough confidence to introduce slight PoPs this morning in the forecast area. Patches of shallow fog may develop around daybreak as well, but low confidence in coverage prevented the addition of fog to the forecast. A cold front stretching from southwest and central MO into central IL will push into the forecast area this afternoon into the early evening. This will bring chance to likely PoPs, mainly from 18z today through 03z Friday. The greatest coverage of precipitation looks to be in southwest Indiana and northwest Kentucky. Model soundings show about 1500-2500 J/kg of MLCAPE ahead of the front, along with 1000-1500 J/kg DCAPE. Flow will be quite weak, though, with only 20-25 kts of effective bulk shear progged to be over the forecast area. The end result will be scattered to numerous non- thunderstorms across the forecast area, with an isolated strong to severe thunderstorm possible as well. Damaging winds from downbursts would be the main severe hazard, if it occurs. Greater cloud cover today will keep high temperatures in the upper 80s. PoPs will decrease after 03z Friday as the cold front stalls along the AR/TN border. On Friday, scattered thunderstorm development is expected during the afternoon and evening along and near the front in our AR/TN border counties. Isolated convection will also be possible during the heat of the day across the rest of the forecast area. On Friday evening, the stalled front will begin to lift north again as a warm front, kicking off scattered to numerous showers and storms as it moves north through the forecast area. High temperatures Friday will range from the lower 90s in southeast MO to the middle 80s in the EVV Tri-State. .LONG TERM...(Saturday through Wednesday) Issued at 232 AM CDT Thu Jul 8 2021 An active period of weather is anticipated in the long term, supported in the deterministic and ensemble mean guidance, all of which are in respectable agreement. Energy over the northern Plains at the beginning of the period will dig southeast, forming a trof from near Lake Michigan back across Illinois into Missouri. Numerous showers and thunderstorms can be expected this weekend. Strong storms cannot be ruled out given the instability and increasing overall mean flow. Sunday, the flow is actually better, but the atmosphere is fairly saturated, with weakening lapse rates. So the prospects of severe seem limited this weekend, but not a zero chance (just isolated at best). Locally heavy rain is possible. The active weather will continue into next week as the presence of the upper trof persists. It will weaken with time and lift northeast to the Great Lakes. As a result, PoPs for convection will lower with time, especially at night. Stayed close to NBM temperatures. && .AVIATION... Issued at 1235 PM CDT Thu Jul 8 2021 A cold front will bring scattered TSRA development this afternoon. Included VCTS at all terminals, but will likely need to go with groups an d or tempos with time as the convection develops during the afternoon hours. Convection will end during the evening as the cold front settles along the AR/TN borders. SSW winds this morning will become WSW this afternoon behind the cold front, all at around 5-10 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...DWS LONG TERM...08 AVIATION...DWS
Hazardous weather outlook, Jul 8, 3:04 AM CDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 304 AM CDT Thu Jul 8 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-090815- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 304 AM CDT Thu Jul 8 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms will move across the region this afternoon through the early evening. An isolated severe thunderstorm capable of producing damaging winds is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a daily chance of thunderstorms through the period. A few strong storms will be possible over the weekend. The stronger storms may produce gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out this afternoon.
In the hours before
Special weather statement, Jul 8, 1:45 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
145 PM CDT Thu Jul 8 2021
ILZ083-081915-
White IL-
145 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 215 PM CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enfield, or 8 miles west of Carmi, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Carmi, Norris City, Crossville, Enfield, Maunie, Springerton and
Phillipstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3811 8800 3810 8802 3808 8801 3805 8801
3805 8804 3803 8804 3803 8802 3792 8804
3793 8805 3793 8807 3791 8804 3799 8837
3818 8837 3818 8799
TIME...MOT...LOC 1845Z 277DEG 12KT 3808 8832
YorkSpecial weather statement, Jul 8, 2:24 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
224 PM CDT Thu Jul 8 2021
INZ085-086-KYZ018-082015-
Posey IN-Vanderburgh IN-Henderson KY-
224 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VANDERBURGH...
CENTRAL POSEY AND NORTHWESTERN HENDERSON COUNTIES UNTIL 315 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Mount Vernon, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Evansville, Henderson and Mount Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3800 8752 3774 8761 3781 8786 3790 8793
3787 8794 3783 8791 3789 8809 3790 8810
3789 8801 3791 8802 3792 8806 3793 8807
3793 8804 3795 8804 3796 8801 3801 8802
3803 8801 3805 8804 3806 8797
TIME...MOT...LOC 1923Z 285DEG 23KT 3798 8803
YorkLocal storm report, Jul 8, 2:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG CARMI 38.09N 88.17W
07/08/2021 WHITE IL 911 CALL CENTER
WIRES DOWN
&&
MYSpecial weather statement, Jul 8, 2:32 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Paducah KY 232 PM CDT Thu Jul 8 2021 MOZ086-087-111-082015- Bollinger MO-Cape Girardeau MO-Scott MO- 232 PM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BOLLINGER... NORTHWESTERN SCOTT AND SOUTHERN CAPE GIRARDEAU COUNTIES UNTIL 315 PM CDT... At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over Marble Hill, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cape Girardeau, Jackson, Scott City, Chaffee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3726 9006 3743 8999 3736 8950 3710 8960 TIME...MOT...LOC 1932Z 286DEG 18KT 3733 8994 York
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:06 PM CDT | Special Weather Statement | PAH | Ballard | 39 min |
| Jul 8, 4:42 PM CDT | Special Weather Statement | PAH | Ballard, Carlisle, McCracken | 48 min |
| Jul 8, 6:39 PM CDT | Special Weather Statement | PAH | Hopkins, Muhlenberg | 66 min |
| Jul 8, 6:47 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 13 min |
| Jul 8, 2:24 PM CDT | Special Weather Statement | PAH | Posey | 51 min |
| Jul 8, 2:59 PM CDT | Special Weather Statement | PAH | Gibson | 46 min |
| Jul 8, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Pike | 31 min |
| Jul 8, 3:31 PM CDT | Special Weather Statement | PAH | Spencer, Warrick | 44 min |
| Jul 8, 3:59 PM CDT | Special Weather Statement | PAH | Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2021Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.